A client with severe preeclampsia receiving magnesium sulfat… | MyMerci
More questions like thisTry ›
Adverse Effects/Contraindications/Interactions

A client with severe preeclampsia receiving magnesium sulfate has absent patellar reflexes and a respiratory rate of 9/min. Which action should the nurse take first?

Explanation
Absent deep-tendon reflexes and respiratory depression indicate magnesium toxicity. The nurse should stop the magnesium infusion immediately, support airway and ventilation, notify the provider, and prepare an injectable calcium salt such as calcium gluconate as prescribed to antagonize magnesium effects. Increasing magnesium, delaying care, or giving naloxone does not treat this toxicity.
Next question on this topicA client is admitted to the emergency department after ingesting an unknown amount of acet…From this question bank[전통+신유형] NCLEX LEVEL UP 패키지KRW 79,000
Browse all questions No login required

Master the NCLEX-RN with MyMerci

Thousands of NCLEX-style questions with detailed rationale — in your language. Track your progress and study smarter.

Start for free

For study reference only. Always follow current clinical guidelines and your institution’s protocols.